About to start treatment....
Aug 19, 2011
Hello, 1 year ago I went through severe seroconversion. Afterwards I achieved a CD4 count of 400 - however that has been in decline over a period of 9 months - my levels are 290 with a viral load of 490,000 - originally it was suggested that I would have many years before I needed to go on meds , however now my specialist is suggesting I go on medication ( Atripla ) my fear is that if i go on medication now my cd4 count may return to a higher level and I will be taking medication before I need to - of course Im worried about long term effects and wanted to delay it for as long as possible. Can you please let me know your opinion as this is a major decision and I need 3rd part advice . Thank you
Response from Dr. Young
Hello and thanks for posting.
Based on what you've described, you're not starting on medications too soon. It's reasonable to want to delay treatment, but you have a quite high viral load and CD4 count well below the threshold where we currently recommend treatment.
Know that HIV medications can be very well tolerated and cause few if any significant side effects.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Semen After Sex With Stripper Condom Broke Worried I Have HIV
- Itchy Skin After Touching Skin Sign Of HIV AIDS
- Itchy Testicles After Touching A Bloody Scab Sign Of HIV AIDS
- Painful Red Spots After Having Sex During Period Worried I Have HIV
- Swollen Lymph Glands After Needle Stick Worried I Have HIV
- White Discharge After Touching Vaginal Fluid Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.